I was wondering if anyone who has experience with this medication could help me with a question that I have?
I have tried many different medications for MAV and have had to stop most of them shortly after starting because of severe ear side effects. I finally found one i.e. duloxetine which didn't affect my ears at all. I was actually prescribed it for anxiety (and it helped much better than diazepam) but I found that it also helped with the dizziness (at least I think it did). It did make me a bit tearful and depressed but it made me a lot calmer.
Overall I was pleased with it, but after about two and a half weeks I found that my vision was rapidly deteriorating. I was having real trouble focusing and it seemed to be getting progressively worse.
At first I thought it was the lamotrigine so I stopped that but it didn't help.
I became quite concerned so I went to my longsuffering GP who agreed it was the duloxetine, told me I should stop it and arranged for an urgent optometrist appointment.There was no actual eye damage found.
I was really disappointed about having to stop this med and I have been doing some research. Does anyone here have any experience with vision issues from this drug and if so did they remain or subside? I would hate to think I had given up on the best med I have found because of a temporary side effect. On the other hand vision is important and I don't want to risk damaging it.
The optometrist wasn't very helpful. He told me I need reading glasses, ok, whatever.. but the reason I went to the GP was because of the rapid deterioration, not because I might need reading glasses!
He said the drug may have been the straw that broke the camels back in that it relaxed muscles or something, and also can decrease tears. But then he said if I like the drug why not get some reading glasses and then try it again???
Not impressed with that really, because everything was hard to focus on, not just close up things.
Anyone know if this side effect is temporary? I have read conflicting accounts online.